Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 321, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2006, 6:16 PM CDT for Rutherford County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2006, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 20, 2006, 6:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:22 PM CDT | HAIL 0.88 | Murfreesboro, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202317 SVROHX TNC149-202345- /O.NEW.KOHX.SV.W.0321.060620T2316Z-060620T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 616 PM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MURFREESBORO * UNTIL 645 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MURFREESBORO...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL RUTHERFORD COUNTY AT 630 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3596 8639 3586 8657 3562 8640 3575 8617 $$ 13
1 follow-up statement
000 WWUS54 KOHX 202329 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 628 PM CDT TUE JUN 20 2006 TNC149-202345- /O.CON.KOHX.SV.W.0321.000000T0000Z-060620T2345Z/ RUTHERFORD TN- 628 PM CDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR RUTHERFORD COUNTY... AT 622 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER MURFREESBORO...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL RUTHERFORD COUNTY THROUGH 645 PM CDT LAT...LON 3596 8639 3586 8657 3562 8640 3575 8617 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:23 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 20, 2:23 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 223 PM CDT TUE JUN 20 2006 .DISCUSSION... THIS AFTERNOON...SCATTERED PULSE TYPE THUNDERSTORMS...SOME ISOLATED SEVERE...DEVELOPED RAPIDLY OVER THE MID STATE. AS THE SUN WENT DOWN AND WE LOST THE HEATING ENERGY...THUNDERSTORM ACTIVITY STARTED DECAYING JUST AS RAPIDLY AS IT DEVELOPED. THIS AFTERNOON I UPDATED THE FIRST PERIOD OF FORECAST TO EXTEND THE 20 PERCENT CHANCE OF POPS OVER THE CUMBERLAND PLATEAU REGION WESTWARD. IN THE WESTERN COUNTIES OF THE MID STATE LEFT THE REGION WITH THE 10 PERCENT POPS CHANCES. I ALSO MODIFY THE FIRST PERIOD WINDS. CURRENTLY ONLY AN ISOLATED THUNDERSTORM OR TWO WAS OCCURRING OVER THE MID STATE. HOWEVER...THERE IS A THUNDERSTORM COMPLEX CURRENTLY IN NORTH CENTRAL KENTUCKY MOVING SOUTHEASTWARD. THE MODELS SHOW THIS SCATTERED AREA OF PRECIPITATION WEAKENING BUT REMNANTS OF THIS AREA WILL MOVE OVER THE EASTERN TWO THIRDS OF THE MID STATE LATER TONIGHT. THE FORECAST STILL LOOK ON TRACK. NO CHANGES NEEDED. PREVIOUS DISCUSSION... SHORT TERM...(THROUGH THU) CURRENT..SOME STORMS DEVELOPED OVER SOUTHERN KY AND A FEW HAVE MOVED INTO N PLATEAU. OTHERWISE CU ARE CAPPED AND WARM MUGGY DAY...WITH TEMPS IN UPPER 80S TO LOWER 90S. WILL CARRY LO (10-20) POPS NCNTRL AND NE TONITE FOR LINGERING EVE STORMS...AND FOR POTENTIAL OF ANOTHER CLUSTER DEVELOPING OVER KY LATER TONITE MOVING SE. (BOTH GFS AND NAM SHOW THIS AROUND 06Z THEN DISSIPATING). FIRST DAY OF SUMMER TOMORROW WILL BE A HOT ONE...SOME MID 90S POSSIBLE. ONLY SLITE CHANCE OF AFTERNOON STORMS. THIS CONTINUES INTO THU AS UPPER RIDGE IN CONTROL. LONG TERM... BY FRI...UPPER RIDGE BEGINS TO BREAK DOWN AS FRONTAL SYSTEM MOVES INTO OH VALLEY. ASSOCIATED H5 VORT CENTER MOVES INTO TN FRI NITE...THEN AN INVERTED SURFACE TROF MOVES SLOWLY E THRU EARLY NEXT WEEK. LOOKS LIKE UNSTTLED WEATHER AND HAVE BUMPED UP POPS FOR THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 94 72 93 / 10 10 10 20 CLARKSVILLE 70 94 71 93 / 5 10 10 20 CROSSVILLE 65 87 65 86 / 20 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 20, 5:25 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT TUE JUN 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS FORECAST TO MOVE SLOWLY SOUTH ON FRIDAY AND INTO NORTHERN KENTUCKY FRIDAY NIGHT. AS A RESULT...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MID STATE MOSTLY FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. STEIGERWALDT
In the hours before
Local storm report, Jun 20, 5:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 10 NE MCMINNVILLE 35.79N 85.65W
06/20/2006 E1.00 INCH WARREN TN TRAINED SPOTTER
LARGE HAIL AT ROCK ISLAND
&&
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.